MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ONFLEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ONFLEX; SURGICAL MESH
Catalog Number 0115411
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994)
Date of Event 03/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Per journal article: "comparison of the onstep and lichtenstein techniques for inguinal hernia repair-early results of a prospective study" the article presents a study of 41 men randomized into 2 study groups, unilateral inguinal hernia repair was performed using the onstep technique in group o and the lichtenstein technique in group l.A total of 34 men met the full inclusion criteria, with each group consisting of 17 patients.Data were collected prospectively during hospitalization, as well as on day 7 and at 3 and 12 months postoperatively.Pain intensity was assessed using the numerical rating scale (nrs).The severity of the systemic inflammatory response syndrome (sirs) was evaluated based on changes in the following parameters: leukocyte and platelet counts, levels of interleukin-6, c-reactive protein (crp), and fibrinogen at 6, 24, 46, and 168 hours postoperatively.Postoperative complications of the techniques included 6 case of local hematoma on groin (group o n=2, group l n=4), 3 case of local hematoma on scrotal (group o n=2, group l n=1), 7 cases with subcutaneous hematoma (group o n=4 and group l n=3), 1 case of urinary retention (group o n=1) (urinary retention is a known minor postop complication not related to implant).Other causes of groin discomfort 3 cases had pulling sensation (group o n=1, group l n=2), 2 cases of pricking sensation (group o n=1, group l n=1) and 1 case of foreign body sensation (group l n=1).The intensity of postoperative pain was significantly greater in group l on postoperative days 1 and 7 and the pain assessments in the onstep group appeared to indicate less intense pain at 12 months post-surgery.Overall, the authors the onstep and lichtenstein techniques are equally effective in preventing inguinal hernia recurrence.Onstep technique offers the advantages of reduced acute postoperative pain and a faster return to normal activity.These findings highlight the potential benefits of the onstep technique.Note: there is no information provided in the article indicating that the device caused or contributed to the postoperative patient complication(s).However, as postoperative complications did present and some requiring medical/surgical intervention we are reporting this as a serious injury mdr.This file represents onflex large mesh (cat number 0115411).
 
Additional Manufacturer Narrative
Based on the contents of the article, no conclusions can be made regarding the extent to which the implant may have caused or contributed to the postoperative patient complications.The information provided in the article indicates that some patients developed hematoma and experienced postoperative pain.The information obtained is limited to the content of the article.The article does not report that any specific device malfunction or alleged post-op complications were caused or contributed to the use of the onflex.Hematoma and pain are clinically understood potential complications of surgery/use of the device and are listed in the adverse reactions section of the instructions-for-use supplied with the device as possible complications.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event (30-mar-2025) is considered to be a best estimate.This report documents information related to the onflex large mesh (cat number 0115411).An additional mdr has been submitted to document information related to the onflex medium mesh (cat number 0115410).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ONFLEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25530737
Report Number1213643-2026-00764
Device Sequence Number15852569
Product Code FTL
UDI-Device Identifier00801741074431
UDI-Public(01)00801741074431
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K142711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale